Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 10, 2016, 5:13 PM CDT for Shelby County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 10, 2016, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 19 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WWUS84 KBMX 102213
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SUN JUL 10 2016
ALZ024-025-102245-
JEFFERSON AL-SHELBY AL-
513 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHELBY AND SOUTH
CENTRAL JEFFERSON COUNTIES UNTIL 545 PM CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOOVER METROPOLITAN STADIUM...OR NEAR HELENA...MOVING NORTHEAST AT 15
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...PELHAM...
HELENA...ROSS BRIDGE...BLUFF PARK...MEADOWBROOK...
OAK MOUNTAIN STATE PARK...HOOVER METROPOLITAN STADIUM...
PATTON CREEK...RIVERCHASE GALLERIA AND OAK MOUNTAIN AMPHITHEATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3340 8659 3321 8679 3324 8703 3325 8703
3325 8707 3327 8707 3343 8705
TIME...MOT...LOC 2212Z 204DEG 14KT 3333 8689
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:22 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 10, 3:22 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 322 PM CDT SUN JUL 10 2016 .DISCUSSION... Convection has been less intense this afternoon due to cooler low level temperatures and weaker mid level lapse rates. Two rain cooled outflow boundaries expanding in different directions will be the main focus for convection through the early evening hours. A complex over west Alabama was expanding eastward and will likely bring thunderstorms to the remainder of north alabama. It has been slow to propagate eastward, but has now formed into a more solid cold pool and is picking up speed. Another boundary over southeast Alabama has been slowly pushing northward, and will eventually bring thunderstorms to the east-central Alabama. Expect most of the convection to dissipate into showers by 9 or 10 pm due to loss of daytime heating. Based on activity late Saturday night, there could be additional showers develop close to the upper trof axis after midnight, and kept small rain chances along and north of I-20. The overall upper pattern will change much during the upcoming week. There will be a zonal flow pattern across the northern United States will several short wave trofs passing to the north of Alabama. Alabama will be in a relative weakness in the upper height pattern thanks to upper highs centered off the Florida coast and another one over the Southern Plains States. This will provide the area with a least a chance of mainly afternoon thunderstorms each day. The models do indicate the upper high over Texas expanding eastward by the weekend, so rain chances could lessen with highs climbing into the middle 90s. 58/rose && .AVIATION... 18Z TAF Discussion. Numerous showers and thunderstorms are expected this afternoon. Added a TEMPO group for TSRA at all sites during the most favorable window for convection. Thunderstorms will diminish after sunset tonight. Patchy areas of MVFR fog may be possible around sunrise tomorrow where the heaviest rain falls. Winds will be light and variable outside of gusty winds associated with thunderstorms. 32/Davis && .FIRE WEATHER... Temperatures will be near or slightly above normal through the upcoming week with a chance of mainly afternoon thunderstorms each day. No fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 89 71 90 71 / 50 50 40 40 20 Anniston 71 90 71 90 72 / 40 50 40 40 20 Birmingham 74 89 75 91 75 / 60 50 30 40 20 Tuscaloosa 72 90 72 92 74 / 60 50 30 30 20 Calera 72 91 72 91 74 / 50 50 30 30 20 Auburn 72 90 73 92 73 / 60 50 30 30 10 Montgomery 73 91 74 94 74 / 60 50 20 30 10 Troy 72 92 73 93 73 / 50 50 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 10, 4:50 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 AM CDT SUN JUL 10 2016 ALZ011>015-017>050-111300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 450 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 2:50 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT SUN JUL 10 2016
ALZ048-050-102030-
BARBOUR AL-RUSSELL AL-
250 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES UNTIL 330 PM CDT...
AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWKINSVILLE...OR 9 MILES NORTHWEST OF EUFAULA. THIS STORM WAS NEARLY
STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAWKINSVILLE...LAKEPOINT RESORT STATE PARK...BATESVILLE...
LUGO AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3208 8505 3206 8506 3203 8506 3203 8505
3190 8518 3200 8538 3221 8525 3213 8506
3210 8505
TIME...MOT...LOC 1949Z 209DEG 4KT 3200 8526
32/DAVISSpecial weather statement, Jul 10, 3:13 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 10 2016
ALZ030-039-102100-
MARENGO AL-SUMTER AL-
313 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER AND NORTHWESTERN
MARENGO COUNTIES UNTIL 400 PM CDT...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COATOPA...OR 7 MILES EAST OF YORK. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...YORK...LINDEN...CUBA...JEFFERSON...COATOPA...PIN HOOK...
KINTERBISH...DUG HILL...LILITA...WARD...BELMONT...
U.S. 80 AND AL 28...DEMOPOLIS LOCK AND DAM...OAKCHIA...
DEMOPOLIS MUNICIPAL AIRPORT...OLD MALLARD AIRPORT...MCDOWELL...
BELLAMY AND I 20 WELCOME CENTER AT CUBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3250 8840 3260 8806 3262 8787 3260 8786
3259 8790 3253 8786 3254 8785 3253 8785
3230 8778 3231 8797 3230 8794 3228 8801
3231 8798 3231 8799 3228 8802 3231 8802
3231 8842
TIME...MOT...LOC 2012Z 246DEG 3KT 3246 8818
32/DAVISSpecial weather statement, Jul 10, 3:16 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 10 2016
ALZ048-102100-
RUSSELL AL-
316 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RUSSELL COUNTY SPORTS COMPLEX...OR 10 MILES SOUTHWEST OF PHENIX CITY.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...HURTSBORO...SEALE...RUSSELL COUNTY SPORTS COMPLEX...
RUTHERFORD...PARKMANVILLE...PHENIX DRAG STRIP...HATCHECHUBBE...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8495 3215 8541 3232 8541 3248 8500
3245 8499 3244 8497 3242 8496 3241 8498
3239 8497 3238 8499 3238 8497 3237 8499
3236 8498 3234 8501 3233 8501 3230 8495
TIME...MOT...LOC 2015Z 246DEG 3KT 3233 8511
32/DAVISSpecial weather statement, Jul 10, 3:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT SUN JUL 10 2016
ALZ041-043-102100-
ELMORE AL-AUTAUGA AL-
335 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ELMORE AND
NORTHEASTERN AUTAUGA COUNTIES UNTIL 400 PM CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRATTVILLE. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...ELMORE...COOSADA...DEATSVILLE...
JORDAN LAKE...SPEIGNER...NEW PROSPECT...JORDAN DAM...
HOLTVILLE AND WETUMPKA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3245 8656 3268 8654 3262 8621 3249 8630
3249 8631 3248 8631 3243 8634 3243 8639
TIME...MOT...LOC 2034Z 196DEG 4KT 3252 8643
32/DAVISSpecial weather statement, Jul 10, 3:58 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT SUN JUL 10 2016
ALZ023-102130-
TUSCALOOSA AL-
358 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
430 PM CDT...
AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BINION CREEK LANDING...OR 8 MILES NORTH OF HOLT...MOVING EAST AT 15
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...SAMANTHA...BULL CITY...
BANKHEAD LOCK AND DAM...BINION CREEK LANDING...
DEERLICK CREEK CAMPGROUNDS...ABERNANT...TIERCE PATTTON BRIDGE...
LAKE TUSCALOOSA...HIGHWAY 69 BRIDGE...LAKE NICOL PARK...
LAKE HARRIS...EAST BROOKWOOD...LAKE TUSCALOOSA DAM...
LAKE NICOL AND SEXTON BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3353 8732 3351 8732 3352 8727 3350 8726
3350 8729 3348 8729 3349 8733 3347 8734
3346 8734 3342 8725 3340 8725 3339 8723
3337 8723 3334 8718 3332 8718 3332 8716
3331 8716 3330 8713 3324 8759 3343 8764
TIME...MOT...LOC 2058Z 255DEG 15KT 3336 8753
32/DAVISSpecial weather statement, Jul 10, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SUN JUL 10 2016
ALZ024-025-102245-
JEFFERSON AL-SHELBY AL-
513 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHELBY AND SOUTH
CENTRAL JEFFERSON COUNTIES UNTIL 545 PM CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOOVER METROPOLITAN STADIUM...OR NEAR HELENA...MOVING NORTHEAST AT 15
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...PELHAM...
HELENA...ROSS BRIDGE...BLUFF PARK...MEADOWBROOK...
OAK MOUNTAIN STATE PARK...HOOVER METROPOLITAN STADIUM...
PATTON CREEK...RIVERCHASE GALLERIA AND OAK MOUNTAIN AMPHITHEATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3340 8659 3321 8679 3324 8703 3325 8703
3325 8707 3327 8707 3343 8705
TIME...MOT...LOC 2212Z 204DEG 14KT 3333 8689The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:57 PM CDT | Areal Flood Advisory | BMX | Walker | 2 hr |
| Jul 10, 12:41 PM CDT | Special Weather Statement | BMX | Lamar | 34 min |
| Jul 10, 1:08 PM CDT | Special Weather Statement | BMX | Fayette | 52 min |
| Jul 10, 1:20 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Jul 10, 1:39 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Jul 10, 2:09 PM CDT | Areal Flood Advisory | BMX | Cleburne | 2 hr |
| Jul 10, 2:19 PM CDT | Special Weather Statement | BMX | Barbour | 41 min |
| Jul 10, 2:30 PM CDT | Special Weather Statement | BMX | Bullock | 45 min |
| Jul 10, 2:50 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Jul 10, 3:13 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
| Jul 10, 3:16 PM CDT | Special Weather Statement | BMX | Russell | 44 min |
| Jul 10, 3:35 PM CDT | Special Weather Statement | BMX | Elmore | 25 min |
| Jul 10, 3:58 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 32 min |
| Jul 10, 5:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.